Jump to content

Folfirinox or Capecitabine ?


LindaH
 Share

Recommended Posts

Hi,


I went to xx on Thursday and was told by their team that I may need some more Chemo treatment in a couple of months or so. It came out of the blue as my Oncologist who has treated me from the beginning and who actually knows me personally, not just read about me five minutes before in my notes, well he did not mentioned needing more Chemo when I saw him last Tuesday....but it's a long story so I won't go into it.


What I wanted to know was which would be the best route to take, either Folfirinox or Capecitabine?


Capecitabine would be administered in tablet form so I presume I would just take it at home, were as Folfirinox I also presume would be administered by a drip. I don't mind either way, if Folfirinox seems the better of the two I would need to have a line inserted as the veins on the only hand which can be used are nowhere to be seen, they gave up the ghost on my last Chemo session, but like I say I will do what ever it takes to make myself better.


Apparently, it is the Liver spots (mets) which the xx people say have slightly increased in size therefore need zapping. Though on my last scan at my own hospital the Radiologist felt the Liver Mets were mainly dead tissue, xx disagree.....even though the only tests I have ever had taken at xx , is a blood test.


Anyway, I would love any ones opinion please; thank you.


Linda x

Link to comment
Share on other sites

Linda for me it was Folfirinox as I was advised it had shown more positive results for my presentation of stage IV in operable PC (Liver Mets).


I guess your oncologist would be the one to propose the best option for you, in my experience Flofirinox does kick you around a bit but it seems tolerable if you have a reasonable level of health and fitnes (excluding the bloody PC of course!)


I am seeing steady results after 4 cycles and we are pushing on with the same regimen.


Have a quick search on the site it's a gold mine of info on Folfirinox and other options


Good luck in your quest


David

Link to comment
Share on other sites

Hi Linda


Jonathan had folfironox (8 cycles) and it reduced his liver mets.


As David says, it can knock you about a bit although for Jonathan this was largely fatigue during the chemotherapy (which improved after) and tinglyness/numbness due to Oxaliplatin which he still complains of (tho he is now saying he thinks it is getting better).


Hospital visits once a fortnight, infusion of drugs took about 3 hrs odd in the hospital plus another 46 hrs of fluorouracil in a bottle with a pump - more onerous than capecitabine but then the plus side is I believe it packs a bigger punch.


As David says, if you do a search on this site you will find lots of stuff. We were always talking about it :)


Cathy xx

Link to comment
Share on other sites

Hi Linda. My husband is on capecitabine and another thing. They commonly call it gem/cap. You get a drip once a week and the rest of it is in tablet form. You do three weeks on and one off. Bill has never been sick or anything with this treatment. Just very tired. Hope this helps.

June

Link to comment
Share on other sites

Hi Linda,

I am due to start my first cycle of folfirinox on Friday, I went to XX and was not offered this option at first, however after looking at this site and speaking to a friend of mine who in an oncologist at the XX , Folfirinox although it appears to be a more hardcore regime is what was recommended to me. I asked at xx and they have agreed to let me have it, I think they have to take your fitness etc into account.

I would try to get your hospital to speak to xx, you need to know where you are up to, things are confusing enough without differences of opinion.

All the very best I will let you know how I cope with the treatment

Lots of love

Kathy x

Link to comment
Share on other sites

  • 3 weeks later...

Hi,

Well I had my first blast of folfirinox, I reacted very badly, we didn't get home till 11pm the night we finished the chemo at the hospital. Came home with the pump, slept through till 9 in the morning, which I think made a difference ,as we didn't have the anti sickness when we should have at about 3am. I then just started to be sick, this lasted for two days, nurses came and I was given various injections, but in the end I was rushed into hospital dehydrated. I haven't been out of bed since.

Decided to give up, as having a longer life lying in bed with everyone looking so worried and heart broken doesn't appeal to me. The doctors have given no chance of reducing the now numerous mets on my liver, so I was lying in bed crying like a baby the night before when my husbands phone beeped at about 1 in the morning, checked the message and was lead to this page, american website, as the trials only happened in October this year and I haven't seen them anywhere else I thought I would post it, if I'm allowed.

www.nejm.org Has made me not to give up just yet, I have made enquiries and have a consultation in London on Thursday, will let you know how.

Link to comment
Share on other sites

PCUK Nurse Dianne

Hi Kathy,


I am sorry to hear that you have had a difficult time with the Folfirinox, and thanks for posting the link to the New England Journal of Medicine. This is fine to post the link however it only opens to the page with topics for the month. Do you have the title of the article that you were recommending, and if it is difficult for other forum user's to find, we can attempt to post an easier link to PDF file if necessary.


Kind regards,


Dianne

Support Team

Link to comment
Share on other sites

Hi Dianne,

I am sorry and not too great with PDFs etc.


Article; Increased Survival in Pancreatic Cancer with nab-Paclitaxel plus gemcitabine. October 31st 2013

Article published October 16 2013

Clinical Trails.gov number NCT00844649

www.nejm.org/doi/full/10.1056/NEJMoa1304369


I hope that get's anyone who wants to on the right page.

Link to comment
Share on other sites

Hi Lynn, sorry to hear you had a rough time on Folfirinox, it can be a nasty regime!


Glad to hear you are now looking forward and researching other options and you sound like you have great support at home.


Thanks for posting the link, it may be useful to others reading the forum.


Regards

Julia x

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue. By using our forums you agree to our Terms of Use and Privacy Policy.